DrugLib.com — Drug Information Portal

Rx drug information, pharmaceutical research, clinical trials, news, and more

Had effexor reaction after 75mg. What is the risk from half that dose?

30 minutes after taking 1st dose of 75 mg tablet of effexor my skin started getting a prickly burning sensation all over my skin which increased for about 2 hours. I kept thinking I was going to get a rash but l never did. Also I was anxious, got migraine, was nauseated and my eyes dialated.  The symptoms peaked in about 2-3 hours but the symptoms lasted 2 days. I wasnt able to eat til the 3rd day.  The Dr. told me to skip a day and then take 1/2 tab but I did not because I was afraid it would make me sick again.  I was wondering if you think Iits likely I will also have symptoms at 1/2 tab. I fearful of taking even 1//2 of the dose. I was really sick. Almost went to hospital. Probably should of.          Thank you,
asked Aug 6, 2012 by anonymous
edited Aug 7, 2012 by cassandra

1 Answer

0 votes
If this was an allergic reaction (it doesn't necessarily sound like one), then a half dose is likely to still produce symptoms. If it was a nervous system side effect, which sounds more likely, then half a dose may still produce some adverse effects, although probably less intense. Perhaps a quarter of the original dose could be a more prudent re-starting point -- but make sure to discuss any dose adjustments with your doctor.
answered Aug 7, 2012 by cassandra (1,860 points)